Evidence map›Paper›PMID 34177178›Full record

ReviewIndian journal of critical care medicine : peer-reviewed, official publication of Indian Society of Critical Care Medicine2021

Drug-related Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis: A Review.

Rohini Arora, Rajesh K Pande, Shikha Panwar, Vivek Gupta

Open access · diamondAbstract readReview
In one paragraph

Review in Indian journal of critical care medicine : peer-reviewed, official publication of Indian Society of Critical Care Medicine, 2021. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 7 papers.

0numbers the graph read from it
0cells of the map it votes in
7citing papers in PubMed
2.3field-weighted citation impact, top 13% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

7 citing papers in PubMed, 18 citations in OpenAlex.

  1. Article
  2. Article
  3. Article
  4. Review
  5. Article
  6. Article
  7. Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

4 authors at 1 institution in 1 country.

Rohini AroraDepartment of Critical Care, D BL Kapur Superspeciality Hospital, New Delhi, India.ORCID https://orcid.org/0000-0002-0149-727X
Rajesh K PandeDepartment of Critical Care, D BL Kapur Superspeciality Hospital, New Delhi, India.ORCID https://orcid.org/0000-0003-3322-4185
Shikha PanwarDepartment of Critical Care, D BL Kapur Superspeciality Hospital, New Delhi, India.ORCID https://orcid.org/0000-0002-0669-4731
Vivek GuptaDepartment of Pharmacology, D BL Kapur Superspeciality Hospital, New Delhi, India.ORCID https://orcid.org/0000-0002-8719-5677
BLK Super Speciality Hospital · IN

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

introductionStevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are rare, life-threatening, allergic reactions affecting the skin and mucous membranes. SJS is considered to be a milder form with less than 10% of body surface area (BSA) involvement. We report successful management of two cases of SJS and TEN. Firstly, a case of a 24-year-old female who presented with rashes over face, chest, and upper limbs after the oral intake of ciprofloxacin and local application of moxifloxacin eye drops. She developed high-grade fever and difficulty in breathing requiring intubation and lung-protective mechanical ventilation and was treated with high-dose methylprednisolone, azithromycin, soframycin skin dressings, and topical ocular antibiotics. Secondly, another case of a 16-year-old female who developed bullous eruptions over the trunk, arms, hands, face, and sole involving 60% of BSA, after oral intake of albendazole. She was diagnosed as TEN and successfully managed with sterile silver nitrate, soframycin dressings, and antibiotics. KEY MESSAGE: Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) are life-threatening, allergic reactions affecting the skin and mucous membranes. Early identification, withdrawal of the suspected drug, and early transfer to a specialized center decrease mortality. HOW TO CITE THIS ARTICLE: Arora R, Pande RK, Panwar S, Gupta V. Drug-related Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis: A Review. Indian J Crit Care Med 2021;25(5):575-579.

Indexed as

AlbendazoleCiprofloxacinMoxifloxacinStevens–Johnson syndromeToxic epidermal necrolysis

Identifiers

PMID34177178
PMCPMC8196388
OpenAlexW3164480161

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.